MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML 10.5 STD 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML 10.5 STD 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155402000
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Test Result (2695)
Date of Event 04/17/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Initial reporter occupation: attorney.
 
Event or Problem Description
Complaint description: litigation alleges the patient suffers from pain, discomfort, multiple dislocations and a pseudotumor.Update rec'd 7/21/2014-pfs and medical records received.After review of the medical records, the primary operative note states a marathon liner was implanted, but the sticker sheet shows that a metal liner was actually implanted.The pfs also states the patient was revised on (b)(6) 2014 for a pseudotumor, but there no medical records at this time to confirm this revision date.There is no new additional information that would affect the existing mdr decision.The complaint was updated on: 8/5/2014.Update 1/20/2016-pfs and medical records received.After review of the medical records for mdr reportability, the medical records indicate the patient was revised on (b)(6) 2014 for infection, pain dislocation, and clicking/popping sounds.All implants except for the stem were explanted.The patient was reimplanted on (b)(6) 2014.At this time infection isn't alleged per litigation.The cup and hole eliminator are being added to the complaint, but not reported as they were implanted more than 10 years before being removed.There was no mention of a pseudotumor.The complaint was updated on: 2/8/2016.Update ad 17 jul 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.In addition to what was previously alleged.Ppf alleges elevated metal ions.Added lawyer, law firm, account name and expiration date.Corrected date of event.Doi: (b)(6) 2003 - dor: (b)(6) 2014 (right hip).

Brand Name
AML 10.5 STD 6.3 5/8 STD 12/14
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8478049
Report Number1818910-2019-89488
Device Sequence Number1650688
Product Code LPH
UDI-Device Identifier10603295058311
UDI-Public10603295058311
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155402000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight66